What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 7, 2:22 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, May 7, 2:22 PM CST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
322 PM CDT Tue May 7 2019
.SHORT TERM...
/Tonight/
Main concern through the late afternoon and evening hours will be
thunderstorm potential generally east of I-35 and south of I-20.
Convection across southeast Texas has slowly drifted to the
north this afternoon into southeast parts of the forecast area.
Latest SPC mesoanalysis paints MLCAPE values around 2500 J/kg
across the area. As these storms slowly drift to the north, strong
thunderstorms will be possible and can't completely rule out a few
severe storms through the early evening hours. The main hazards
would be large hail and gusty winds if a severe storm threat were
to materialize. A low, end isolated flooding threat could develop
as well due to higher rainfall rates and/or any training of
storms. Latest CAMs in decent agreement that shower and storms
will diminish with the loss of daytime heating, and will continue
with low pops through 03z.
Attention will turn to the west for tonight into early Wednesday
morning. Thunderstorms have all ready erupted this afternoon across
the Texas Panhandle and South Plains along the front and dryline.
As the evening progresses, thunderstorms will begin to march
eastward and develop into a squall line. These storms will enter
the west and northwest parts of the forecast area overnight,
likely between 3am and 5am. By the end of the period, the complex
may be approaching the Metroplex. Main threat with the storms
will be damaging winds, however a low, non-zero tornado threat
may exist within the squall line. Lastly, some locally heavy rain
will be possible along the Red River overnight which may result
in some minor flooding issues due to the recent rains and saturated
soils.
&&
.LONG TERM...
/Wednesday through Next Week/
A shortwave should be crossing the Texas panhandle on its way into
the Southern Plains at the start of the period. Convection
associated with this feature will have likely already developed
upscale into a QLCS, with recent guidance indicating that these
storms will be encroaching on the I-35 corridor around daybreak.
The pre-storm environment indicates that a severe storm threat
will exist along the line with damaging winds the primary
concern. However, brief spin-up tornadoes will also be a
possibility, particularly if we get any backing of the surface
winds ahead of the line of storms. In addition, even though
activity should be progressive in nature, PWATs in the 1.50 to
1.75 range will make localized flash flooding a possibility due to
recent rains and saturated soils. This would be most problematic
if training storms occur or if the line of storms slows its
forward progress at any point.
A weakening trend may occur as activity pushes farther south and
east due to the better forcing for ascent lifting northeast of the
region as the shortwave heads for the Midwest. That said, due to
better instability in place, strong to severe storms will remain
possible across the southeasternmost counties with large hail and
damaging winds possible.
A second shortwave disturbance is progged to move across
northwest Texas late tomorrow night into Thursday. This may
ignite another round of showers and storms late Wednesday into
early Thursday. Activity will be limited to areas east of the I-35
corridor and should be less coverage than the previous round. A
strong or severe storm cannot be ruled out, though the environment
will be less favorable having recently been scoured by the
Wednesday activity.
A cold front will then push through the region on Thursday as the
shortwave races off to the east. Additional convection along the
front may briefly affect the far southern zones, but most of he
frontal activity will develop south of the region where sufficient
moisture and instability will be in place. A cool-down can be
expected behind the front, with temperatures falling into the 50s
across most of the area (a few upper 40s across the northwest)
Thursday night.
By Friday, the next upper low will be digging over Southern
California. The resulting flow aloft will lead to increasing
isentropic lift above the cool surface layer and additional
chances of showers and thunderstorms both Friday and Saturday. The
Friday precipitation should be focused mainly over the southern
half of the region in the vicinity of a weak disturbance embedded
in the southwest flow aloft. A second and stronger shortwave will
pass across the area on Saturday, producing more widespread
precipitation across the region. Thunderstorms will be elevated in
nature above the frontal layer, but still may be capable of
producing quarter size hail. These additional rains will likely
lead to additional river flooding and possible localized flash
flooding in heavier storms. At this time, we do not plan on any
flood watch products, but may need to consider one in future
forecast packages depending on how much rain falls tomorrow.
Either way, the presence of clouds and rain will keep temperatures
on the cool side both Friday and Saturday with highs in the upper
60s to lower 70s.
Precipitation will exit to the east late Saturday as the
shortwave swings across the Mississippi Valley. Sunday will
therefore be relatively dry and pleasant as a shortwave ridge
develops overhead, with lows in the upper 50s and highs in the mid
to upper 70s. The West Coast low will finally advance east,
reaching West Texas Monday or next Tuesday. This will bring yet
another round of showers and storms during the first half of next
week.
30
&&
.AVIATION... /Issued 1258 PM CDT Tue May 7 2019/
/18z TAFs/
A mix of low end VFR and MVFR ceilings between 2000 and 3000 ft
will continue for the next hour or so at the Metroplex and ACT
terminals. Otherwise, anticipate mostly VFR ceilings for the
afternoon hours.
The other concern for this afternoon will be the potential for
showers and thunderstorms. For now, the confidence that
thunderstorms will directly impact the terminals is not high, but
will include VCTS remarks for ACT and then DFW/DAL. Retained VCSH
remarks for FTW/GKY/AFW. Will amend as necessary. This convection
should wane with the loss of daytime heating later this evening.
Low clouds should redevelop tonight across Central and North Texas
and have brought MVFR ceilings back into the forecast. Thunderstorm
potential will increase towards the end of the period as line of
storms will approach the Metroplex from the west. General timing
is between 12z and 16z for the DFW taf sites, and a few hours
later for ACT. Gusty winds and locally reduced vsbys will
accompany the line of thunderstorms. Timing will be refined in
subsequent forecasts as trends become established.
&&
.AVIATION... /Issued 641 AM CDT Tue May 7 2019/
/12z TAFs/
Areas of MVFR/IFR stratus are spreading northward this morning,
resulting in intermittent low cigs at the TAF sites. The 12z FWD
sounding (in progress) indicates a nearly saturated layer around
1800 ft AGL which should continue to moisten over the next couple
of hours. A few hours of MVFR cigs seem warranted at DFW Metroplex
airports, while borderline MVFR/IFR cigs will prevail at Waco. A
fairly quick improvement should occur by late morning with cigs
lifting/scattering to VFR at all sites by noon.
Scattered showers and thunderstorms are expected to develop
across Central Texas throughout the afternoon. Have continued
trends from previous forecasts with VCTS mentioned at Waco with
only VCSH in the DFW Metroplex. While TS can't be ruled out as
far north as DFW, the potential is too low to warrant inclusion in
the TAFs for now. A lull in precipitation is expected late this
evening and overnight, but MVFR cigs will make a rapid return to
all airports around midnight Wednesday.
A line of storms is expected to enter North Texas from the
northwest on Wednesday morning. At this time, have stuck close to
a high-res ensemble mean in terms of timing its arrival for the
extended DFW TAF, which places the greatest likelihood of TS
around 14-16z. However, confidence in this timing remains low, and
could change by 2-3 hours in either direction.
Otherwise, south winds of 10-15 kts will prevail through the
period, except for gusty erratic winds near thunderstorms.
-Stalley
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 69 79 66 76 53 / 60 80 20 10 20
Waco 70 77 67 78 54 / 30 60 30 20 50
Paris 68 74 66 77 51 / 40 80 50 20 20
Denton 69 79 63 73 50 / 80 80 20 5 10
McKinney 69 76 66 75 51 / 60 80 30 10 20
Dallas 70 79 67 78 53 / 60 80 30 10 20
Terrell 70 76 66 79 52 / 40 80 40 20 30
Corsicana 69 77 66 79 54 / 30 70 50 20 50
Temple 70 78 68 80 54 / 30 70 40 30 60
Mineral Wells 68 82 58 72 50 / 70 80 10 5 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
30
Hazardous weather outlook, May 7, 2:18 PM CST, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
318 PM CDT Tue May 7 2019
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081345-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
318 PM CDT Tue May 7 2019
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Tonight. Isolated thunderstorms may linger this evening
mainly along and south of I-20. A few storms may be strong, but the
severe weather potential is low.
Thunderstorms will move into the area from the northwest after
midnight with predominantly a threat for damaging winds.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
A line of storms will continue spreading through the area on
Wednesday morning with a threat for damaging winds and flooding. The
greatest chance for severe weather on Wednesday morning will be
across North Texas. The severe weather potential will shift south of
I-20 on Wednesday afternoon as the line continues moving eastward. If
additional isolated storms develop ahead of the line during the
afternoon hours, they could be severe with a threat for hail and a
tornado or two.
Some potential for damaging winds, isolated hail, and localized
flooding may persist across Central and East Texas Wednesday night.
Additional rounds of showers and thunderstorms will be possible late
this week into the weekend, with the most likely time being Saturday.
Localized flooding will be the main concern, although a few storms
could produce small/marginally severe hail.
.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested after midnight roughly
along and west of a line from Sherman to Goldthwaite.
In the hours before
Special weather statement, May 7, 1:56 PM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
256 PM CDT Tue May 7 2019
TXZ162-072045-
Leon TX-
256 PM CDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEON COUNTY UNTIL
345 PM CDT...
At 255 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Centerville, or 20 miles northwest of Austonio,
moving north at 10 to 15 mph.
Pea to Half inch size hail and winds in excess of 40 mph will be
possible with this storm.
Locations impacted include...
Buffalo and Oakwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to very localized, minor flooding of low-lying areas. Do not drive
your vehicle through flooded roadways.
&&
LAT...LON 3129 9580 3127 9601 3148 9609 3162 9579
3161 9578
TIME...MOT...LOC 1955Z 171DEG 8KT 3136 9592
05Special weather statement, May 7, 2:13 PM CST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
313 PM CDT Tue May 7 2019
TXZ175-072100-
Robertson TX-
313 PM CDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ROBERTSON COUNTY UNTIL
400 PM CDT...
At 312 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wixon Valley moving northwest at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Hearne, Franklin and Calvert.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding of low-lying areas, as well as street
flooding. Do not drive your vehicle through flooded roadways.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3088 9669 3089 9669 3090 9670 3090 9669
3091 9669 3090 9672 3093 9676 3096 9676
3114 9640 3094 9630 3091 9635 3087 9639
3075 9646 3072 9651
TIME...MOT...LOC 2012Z 141DEG 16KT 3084 9639
05/Special weather statement, May 7, 2:22 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
322 PM CDT Tue May 7 2019
TXZ160-161-175-072100-
Robertson TX-Falls TX-Limestone TX-
322 PM CDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROBERTSON...SOUTH
CENTRAL LIMESTONE AND NORTHEASTERN FALLS COUNTIES UNTIL 400 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Bremond, or 21 miles east of Marlin, moving north-
northwest at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Marlin, Bremond, Thornton and Kosse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized, minor flooding, as well as street flooding. Do not
drive your vehicle through flooded roadways.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3115 9638 3105 9658 3133 9689 3150 9664
TIME...MOT...LOC 2021Z 141DEG 16KT 3119 9656
05/
Special weather statement, May 7, 3:00 PM CST, 1 hour before
Special Weather Statement
National Weather Service Fort Worth TX
400 PM CDT Tue May 7 2019
TXZ161-072145-
Limestone TX-
400 PM CDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LIMESTONE COUNTY
UNTIL 445 PM CDT...
At 359 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Groesbeck, moving northwest at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Groesbeck, Thornton and Kosse.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding across low-lying areas, including street
flooding as well. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3145 9675 3156 9645 3132 9639 3123 9658
TIME...MOT...LOC 2059Z 156DEG 12KT 3133 9653
05
Special weather statement, May 7, 3:21 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
421 PM CDT Tue May 7 2019
TXZ135-148-072145-
Anderson TX-Henderson TX-
421 PM CDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENDERSON AND
NORTHWESTERN ANDERSON COUNTIES UNTIL 445 PM CDT...
At 417 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Palestine, moving north at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Poynor.
LAT...LON 3183 9560 3181 9586 3214 9597 3218 9550
TIME...MOT...LOC 2117Z 175DEG 21KT 3189 9575
79
Special weather statement, May 7, 3:48 PM CST, 12 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
448 PM CDT Tue May 7 2019
TXZ135-072215-
Henderson TX-
448 PM CDT Tue May 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HENDERSON COUNTY UNTIL
515 PM CDT...
At 448 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Athens, moving north at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Athens, Brownsboro, Murchison and Moore Station.
LAT...LON 3206 9563 3203 9580 3203 9584 3236 9591
3235 9548
TIME...MOT...LOC 2148Z 179DEG 25KT 3211 9574
79